Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 20, 2015, 1:46 AM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 1:46 AM MST (08:46 UTC)
- Expired
- Jul 20, 2015, 4:45 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 62 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:00 AM MST | FLASH FLOOD | Temple Bar, AZ | BOAT LAUNCH RAMP WASHED OUT OVERNIGHT AT TEMPLE BAR MARINA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490
WGUS55 KVEF 200846
FFWVEF
AZC015-201145-
/O.NEW.KVEF.FF.W.0067.150720T0846Z-150720T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
146 AM MST MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 445 AM MST
* AT 143 AM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR INDICATES ONE HALF TO
THREE QUARTERS OF AN INCHE OF RAIN HAVE FALLEN IN THE LAST ONE
HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TEMPLE BAR CAMPGROUND...TEMPLE BAR...AND TEMPLE BAR ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3592 11425 3591 11444 3615 11454 3615 11451
3613 11451 3614 11446 3612 11445 3615 11441
3614 11437 3608 11431 3606 11432 3605 11427
3603 11427 3602 11425
$$
STEELE2 follow-up statements
881
WGUS75 KVEF 201021
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 AM MST MON JUL 20 2015
AZC015-201145-
/O.CON.KVEF.FF.W.0067.000000T0000Z-150720T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
321 AM MST MON JUL 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
AT 316 AM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES IN THE
LAST THREE HOURS RANGE FROM AROUND ONE INCH TO AS MUCH AS THREE
INCHES WITH THE HEAVIEST AMOUNTS OVER LAKE MEAD. FLASH FLOODING IS
LIKELY OCCURING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TEMPLE BAR CAMPGROUND AND TEMPLE BAR ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! ALTHOUGH THE HEAVIEST RAIN HAS OCCURED OVER THE LAKE...NEW
DEVELOPMENT IS STILL OCCURRING OVER THE WARNED AREA WHICH WILL
CONTINUE TO RUN OFF. REPORT FLOODING TO THE LAS VEGAS NATIONAL
WEATHER SERVICE VIA FACEBOOK OR TWITTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3592 11425 3591 11444 3615 11454 3615 11451
3613 11451 3614 11446 3612 11445 3615 11441
3614 11437 3608 11431 3606 11432 3605 11427
3603 11427 3602 11425
$$
STEELE716
WGUS75 KVEF 201137
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
437 AM MST MON JUL 20 2015
AZC015-201146-
/O.EXP.KVEF.FF.W.0067.000000T0000Z-150720T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
437 AM MST MON JUL 20 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE
AT 445 AM MST...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. HOWEVER...ADDITIONAL STORMS ARE POSSIBLE IN THE NEXT THREE
HOURS.
LAT...LON 3592 11425 3591 11444 3615 11454 3615 11451
3613 11451 3614 11446 3612 11445 3615 11441
3614 11437 3608 11431 3606 11432 3605 11427
3603 11427 3602 11425
$$
STEELEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 9:40 PM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 19, 9:40 PM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 940 PM PDT SUN JUL 19 2015 .SYNOPSIS...A DISTURBANCE WILL PUSH NORTH TONIGHT INTO MONDAY AND HELP TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD CREATE FLASH FLOODING. DRIER AIR WILL BEGIN TO SPREAD NORTH LATE MONDAY MORNING INTO TUESDAY WHICH WILL GRADUALLY END THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH ACROSS THE AREA. NEAR NORMAL TEMPERATURES...DRY CONDITIONS AND TYPICAL GUSTY SOUTH TO SOUTHWEST WINDS IN THE AFTERNOON AND EVENING ARE EXPECTED FROM WEDNESDAY THROUGH NEXT WEEKEND. && .UPDATE...RADAR SHOWS PRIMARILY STRATIFORM RAIN OVER MUCH OF SAN BERNARDINO COUNTY WITH ISOLATED CONVECTIVE ACTIVITY ALONG THE SOUTHERN SIERRA WEST OF OLANCHA IN THE SOUTHERN OWENS VALLEY AND IN LINCOLN COUNTY. A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT WITH THE BEST CHANCE OVER SAN BERNARDINO COUNTY OVER THE NEXT SEVERAL HOURS THEN SHIFTING NORTH AS THE NIGHT WEARS ON. WILL CONTINUE TO MONITOR TRENDS AND UPDATE IF NECESSARY. -SALMEN- && .AVIATION...FOR MCCARRAN...AT 930 PM...SOUTHERLY OUTFLOW WINDS WERE GUSTING IN THE VALLEY TO AROUND 20KTS AND WILL CONTINUE OVER THE COUPLE OF HOURS BEFORE DIMINISHING. LIGHT-MODERATE SHOWERS WERE FILLING IN ALONG THE I-15 CORRIDOR FROM PRIMM TO BAKER AND A FEW MODELS BRING SOME OF THIS SHOWER ACTIVITY NORTHWARD INTO THE VALLEY OVERNIGHT HOWEVER CONFIDENCE IS LOW. THERE MAY BE A BREAK IN SHRA/TSRA ACTIVITY FROM MID-MORNING INTO EARLY AFTERNOON MONDAY BEFORE ACTIVITY RE-DEVELOPS AND POSSIBLY MOVES NORTH INTO THE VALLEY. WINDS WILL MAINLY FAVOR DIURNAL DIRECTIONAL TRENDS BUT COULD BE GUSTY AND ERRATIC IN AND NEAR ANY SHRA/TSRA OR OUTFLOW BOUNDARIES. MAINLY SCT-BKN CLOUDS AOA 10K FEET WITH BASES LOWERING TO 5K-8K FEET IN AND NEAR ANY SHRA/TSRA. SIMILAR SHRA/TSRA WILL ALSO APPLY TO THE APPROACH CORRIDORS THROUGH MONDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...SHRA/TSRA WILL CONTINUE TO BE AROUND THROUGH MONDAY NIGHT ACROSS THE AREA. THE GREATEST CHANCES WILL MAINLY BE IN THE MOUNTAINS. OVERNIGHT, ODDS LOOK BEST FROM A KDAG-KLAS-KIGM LINE ON SOUTH AND THEN FROM 18Z MONDAY THROUGH 03Z TUESDAY FROM A KDAG-KLAS- KIGM LINE NORTH WITH DECREASING ACTIVITY SOUTH OF THIS LINE. GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA ACTIVITY OTHERWISE WINDS WILL FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS. MAINLY SCT-BKN CLOUDS AOA 8K-12K FEET WITH BASES LOWERING TO 4K-8K FEET IN AND NEAR ANY SHRA/TSRA. && .PREVIOUS UPDATE...511 PM PDT...BASED ON THE LATEST RADAR TRENDS, I WENT AHEAD AND DID A QUICK UPDATE TO RAISE POPS AND QPF AMOUNTS ALONG OUR SOUTHERN BORDER ESPECIALLY IN THE MORONGO BASIN BUT ALSO FOR THE LAKE HAVASU CITY AREA AND WIKIEUP. POPS WERE RAISED AS FAR NORTH AS ESSEX AND LUDLOW. && .PREVIOUS DISCUSSION... ISSUED AT 416 PM PDT SUN JUL 19 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SHOWER AND THUNDERSTORM ACTIVITY HAS STRUGGLED TO GET GOING FOR MOST OF TODAY WITH THE LACK OF ANY LARGE SCALE TRIGGERING MECHANISM. WE HAVE SEEN A FEW STORMS PULSE HERE AND THERE OVER THE HIGHER TERRAIN DRIVEN BY HEATING, HOWEVER, THE WEAK STEERING FLOW HAS LEAD TO THEM NOT MOVING MUCH. IN THE LAST HOUR, THOUGH, THINGS ARE STARTING TO CHANGE ACROSS THE SOUTHWEST CWFA AS STORMS HAVE FINALLY FIRED IN LARGER QUANTITIES AND STARTED TO MOVE IN SAN BERNARDINO COUNTY. THIS IS PART OF A LARGER 'LINE' THAT EXTENDS AT THE PRESENT FROM SANTA BARBARA COUNTY EAST-SOUTHEAST TO SOUTHERN LA PAZ COUNTY. THIS AREA WAS SITTING IN THE NORTHEAST QUADRANT OF THE REMNANT SURFACE LOW OF DOLORES WHICH WAS LOCATED OFF THE WESTERN COAST OF THE BAJA. A WEAK WAVE HAS ALSO FORMED AND WAS EVIDENT ON WATER VAPOR MOVING NORTH ALONG THE COASTAL WATERS OFF OF ORANGE AND SAN DIEGO COUNTIES. THIS WAVE WAS HELPING TO ENHANCE CONVECTION THIS AFTERNOON ACROSS SOCAL. AS THIS WAVE LIFTS NORTH TONIGHT, IT ALONG WITH WHATEVER CONVECTION IT HAS ALREADY DEVELOPED, WILL LIFT NORTH TOWARD OUR AREA. IN ADDITION, THIS WAVE WILL LIKELY WORK WITH THE TERRAIN AND ANY LOW- LEVEL BOUNDARIES ACROSS OUR AREA TO TOUCH OFF MORE SHOWER AND THUNDERSTORM ACTIVITY, ESPECIALLY ACROSS SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES EARLIEST. THROUGH THE NIGHT WE SHOULD SHOWER AND THUNDERSTORM ACTIVITY SHIFT NORTH AS THE WAVE HEADS NORTH, THOUGH HOW EXTENSIVE IT IS REMAINS TO BE SEEN. HOWEVER, GIVEN THIS WAVE IS SLATED TO MOVE ON THROUGH, THE FLASH FLOOD WATCH WAS EXTENDED OVERNIGHT AND INTO MONDAY FOR MUCH OF THE AREA EXCEPT SOUTHERN MOHAVE COUNTY WHICH SHOULD SEE ACTIVITY END BY LATER THIS EVENING. A MID/UPPER LEVEL LOW PRESENTLY OFF THE CENTRAL CALIFORNIA COAST IS EXPECTED TO DROP SOUTH TONIGHT AND PULL NORTHWARD THIS WAVE AS WELL AS THE REMNANT LOW-LEVEL CIRCULATION OF DOLORES INTO SOUTH-CENTRAL CALIFORNIA. ALL OF THIS COMBINED WITH LEFTOVER MOISTURE IN PLACE AND THE LEADING EDGE OF A SUBTLE 50 KT+ JET STREAK AT 250 MB WILL ENHANCE LIFT ACROSS THE AREA ON MONDAY ALLOWING FOR SHOWERS AND THUNDERSTORMS TO ONCE AGAIN DEVELOP ESPECIALLY NORTH OF INTERSTATE 40. BY THE MID TO LATE MORNING AND ESPECIALLY THE EARLY AFTERNOON, DRIER AND MORE STABLE AIR WILL START TO SPREAD IN FROM THE SOUTH AND HELP TO DECREASE THE COVERAGE OF SHOWERS AND THUNDERSTORMS. THE MENTION OF THIS WAS REMOVED FOR AREAS SOUTH OF INTERSTATE 40 FOR TOMORROW AFTERNOON AND HENCE WHY IN SOME AREAS THE FLASH FLOOD WATCH ENDS LATE MONDAY MORNING. THE 12Z OPERATIONAL GFS BRINGS A MOIST-DRY INTERFACE NORTH IN THE PWAT FORECAST WITH VALUES DROPPING BELOW 0.75 INCH SOUTH OF I-40 BY THE AFTERNOON, BUT KEEPS VALUES ABOVE AN INCH AROUND LAS VEGAS. THIS MOIST-DRY INTERFACE MAY ALSO HELP TO TOUCH OF SHOWERS AND THUNDERSTORMS FOR ONE LAST TIME AS IT HEADS ON NORTH ESPECIALLY GIVEN IT WILL BE ACCOMPANIED BY THE LEADING EDGE OF THE JET STREAK. FOR THE LAS VEGAS VALLEY, SHOWERS AND THUNDERSTORMS MAY NOT ARRIVE UNTIL AFTER MIDNIGHT TONIGHT WITH THE BEST ODDS LATE TONIGHT INTO LATE MONDAY MORNING AS THE WAVE PASSES NORTH. ONCE THE WAVE PASSES BY, IF WE CLEAR OUT EARLY ENOUGH, SHOWERS AND THUNDERSTORMS MAY BE ABLE TO RE-DEVELOP AGAIN AS THE MOIST-DRY INTERFACE PRESSES NORTH. THE STEERING FLOW WILL BE SOUTH TO SOUTHWEST WHICH WOULD PUSH IN ACTIVITY OFF THE HIGHER TERRAIN. WE SHOULD SEE THINGS QUIET DOWN NEAR I-15 AND ON NORTHERN MOHAVE COUNTY BY LATER TOMORROW EVENING AS DRIER AND MORE STABLE AIR HEADS NORTH AND ENDS CONVECTION. HENCE THE FLASH FLOOD WATCH ENDS FOR THESE AREAS THEN AS WELL AS LINCOLN COUNTY. FURTHER NORTHWEST, THE WAVE, DOLORES REMNANT SURFACE LOW AND THE LARGER SCALE MID/UPPER LEVEL LOW LOOK TO CONSOLIDATE OVER THE SOUTHERN SIERRA MONDAY NIGHT INTO TUESDAY AND KEEP THE PROSPECTS FOR SHOWERS AND THUNDERSTORMS GOING. THUS THE FLASH FLOOD WATCH HOLDS HERE THROUGH TUESDAY EVENING FOR INYO, ESMERALDA AND CENTRAL NYE COUNTIES. WORTH NOTING IS EVEN THOUGH THIS IS TROPICAL MOISTURE COOLER AIR ALOFT FROM THE LOW WILL DROP 700 MB TEMPS TO 6C TO 10C, WHICH COULD BE ENOUGH TO BRING SOME ACCUMULATING SNOW TO THE HIGHER PEAKS ABOVE 12000 FEET IN THE SOUTHERN SIERRA MONDAY NIGHT INTO TUESDAY MORNING. THIS IS BEING NOTED AS WE ARE IN HIKING SEASON IN THE BACK COUNTRY. POPS WERE TRIMMED BACK ELSEWHERE TUESDAY AND MAY NEED TO BE ADJUSTED DOWN FURTHER ESPECIALLY IN LINCOLN AND NORTHERN MOHAVE COUNTIES. HIGH TEMPS WILL REMAIN BELOW NORMAL THOUGH REBOUND TUESDAY AS WE START TO DRY OUT AND SEE MORE SUN. LINGERING MOISTURE AND INSTABILITY WITHIN THE BASE OF A BROAD MID/UPPER LEVEL TROUGH MAY SET OFF SHOWERS AND THUNDERSTORMS AGAIN ON WEDNESDAY IN THE AFTERNOON AND EVENING IN INYO AND ESMERALDA COUNTIES. OTHERWISE DRY WEATHER WITH FURTHER WARMING. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY NIGHT. A BROAD SOUTHWEST FLOW ALOFT WILL HOLD THROUGH NEXT WEEKEND ALLOWING FOR TYPICAL GUSTY SOUTH TO SOUTHWEST WINDS EACH DAY IN THE AFTERNOON AND EVENING ALONG WITH DRY CONDITIONS. THERE IS SOME POTENTIAL FOR A FEW SHOWERS ON THURSDAY IF A MID/UPPER LEVEL TROUGH CAN DIG FAR ENOUGH SOUTH AS IT ENTERS NORTHWEST NEVADA BUT FOR NOW ONLY THE OPERATIONAL GFS SHOWS THIS. TEMPS WILL GRADUALLY RISE BACK CLOSER TO NORMAL AND MAY EVEN BE A LITTLE ABOVE NORMAL BY NEXT WEEKEND. BY FRIDAY INTO NEXT WEEKEND, THE FLOW ALOFT MAY GO SOUTHERLY ENOUGH THAT MONSOON MOISTURE MAY TRY TO SNEAK BACK INTO MOHAVE COUNTY, HOWEVER, FOR NOW WE JUST SHOWED AN INCREASE IN CLOUDS. THE TROUGH OFFSHORE MAY SHARPEN ENOUGH BY NEXT SUNDAY TO PICK UP SOUTH TO SOUTHWEST WINDS MORE THAT AFTERNOON AND EVENING. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED THROUGH TUESDAY. ANY REPORTS OF FLASH FLOODING, THUNDERSTORM WINDS, DUST, HAIL AND RELATED DAMAGE AS WELL AS RAINFALL TOTALS ARE WELCOME. SPOTTER ACTIVATION IS NOT EXPECTED BEYOND WEDNESDAY THROUGH NEXT WEEKEND. && STACHELSKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:58 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 20, 6:01 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.